MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SAFETYGLIDE¿ INSULIN SYRINGE

BD MEDICAL - DIABETES CARE BD SAFETYGLIDE¿ INSULIN SYRINGE
Catalog Number 305934
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd safetyglide¿ insulin syringe had a cracked and broken barrel.There was no report of exposure, serious injury, or medical intervention.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: customer returned (1) 1/2cc, 8mm, 30g bd safetyglide insulin syringe in an open poly bag from lot#: 7167887.Customer states that the syringe is damaged.The returned syringe was examined and exhibited a piece of the barrel broken off of the sample ranging from the 40 unit marking to the flange.A review of the device history record was completed for batch#: 7167887.All inspections and challenges were performed per the applicable operations qc specifications.There were two (2) notifications [200705294, 200705293] noted that did not pertain to the complaint.Based on the samples / photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure.Probable root cause was noted to be the barrel likely being broken in the prep dial prior to assembly, which accounts for the lack of damage to the needle assembly.

Brand Name
BD SAFETYGLIDE¿ INSULIN SYRINGE
Common Device Name
INSULIN SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8026185
Report Number1920898-2018-00837
Device Sequence Number11173523
Product Code FMF
UDI-Device Identifier00382903059348
UDI-Public382903059348
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2022
Device Catalogue Number305934
Device Lot Number7167887
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;